MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 11MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 11MM; SCREW, FIXATION, BONE
Model Number 04.214.111
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight is unknown but the patient was reportedly not obese.Additional product code: hrs.Due to intra-operative issues, the device was not implanted/explanted.A product investigation was completed: visual inspection observed the returned screw was stripped at its distal thread regions.No new malfunctions were identified except for minor usage wear signs that will not affect product functionality.Based on the date of manufacture the relevant drawings were reviewed.Dimensional inspection performed at the stripped region measured outside of specifications.The out of specifications are due to the post manufacture damage.Device history record (dhr) review was not able to be performed as lot number was unknown.However, upon visual inspection it was observed that the given condition could have possibly occurred due to the unintended excessive forces on the device.Therefore, no design and material issues that would contribute to complaint condition were identified.A definitive root cause for the given complaint condition could not be determined from the provided information.However, it is likely that any unintended excessive forces encountered by the device during usage could have contributed given complaint condition.The overall complaint condition is confirmed; however, no product design issues or manufacturing discrepancies were identified during this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a hand surgery on (b)(6) 2018.During insertion, two (2) titanium cortex screws broke.The surgeon chose to leave the two (2) broken screw shafts in place and more screws were then inserted.It was noted the surgeon had difficulty inserting one of the screws that was the same size as the two that broke.The bone was predrilled and reportedly the drill bit also broke.No extra surgical actions were required.There were no fragments generated from broken devices.There was no reported surgical delay.The procedure was successfully completed.Patient outcome was stable.When the device was being investigated by the manufacture, it was noted the returned screw was stripped at its distal thread regions.This is report 4 of 4 for (b)(4).

Brand Name
1.5MM TI CORTEX SCR SLF-TPNG WITH T4 STARDRIVE RECESS 11MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7784551
Report Number2939274-2018-53336
Device Sequence Number16656572
Product Code HWC
UDI-Device Identifier10886982120861
UDI-Public(01)10886982120861
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.214.111
Device Catalogue Number04.214.111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2018
Initial Report FDA Received Date08/15/2018
Patient Sequence Number1
Patient Age34 YR